Alert archive / Puerto Rico / Flash Flood Watches in 2017
Flash Flood Watch 8, NWS JSJ
NWS JSJ issued this flash flood watch at Oct 9, 2017, 11:48 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 11:48 AM CDT (16:48 UTC)
- Expired
- Oct 12, 2017, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
348 WGCA62 TJSJ 091648 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 1248 PM AST Mon Oct 9 2017 ...Heavy rains expected today through Wednesday across Puerto Rico and the US Virgin Islands... .A tropical wave and upper level low will cause an increased chance of heavy rain and flooding across the area. Additional rainfall of 2 to 4 inches with locally higher amounts will be possible each afternoon today through Wednesday. PRZ001>013-VIZ001-002-100100- /O.NEW.TJSJ.FF.A.0008.171009T1648Z-171011T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 1248 PM AST Mon Oct 9 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in San Juan has issued a * Flash Flood Watch for portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through Wednesday afternoon * The combination of a developing mid to upper level trough sinking southward across the region and high moisture content with a tropical wave approaching the local area today through Tuesday will support scattered to numerous shower and thunderstorm development across Puerto Rico and the U.S. Virgin Islands. * Soils are already saturated and loose, and many of the rivers and small streams are running at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas where water pumps are not working at full capacity and across areas where previous flood waters remain. Any additional rainfall across these areas can lead to flash flooding. * Additional rainfall amounts of 2 to 4 inches with locally higher amounts are possible across the area each day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
510 WGCA62 TJSJ 101154 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 754 AM AST Tue Oct 10 2017 PRZ001>013-VIZ001-002-102000- /O.CON.TJSJ.FF.A.0008.000000T0000Z-171011T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 754 AM AST Tue Oct 10 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through Wednesday afternoon * The combination of a developing mid to upper level trough sinking southward across the region and high moisture content with a tropical wave moving across the area will support scattered to numerous shower and thunderstorm development across Puerto Rico and the U.S. Virgin Islands. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas where water pumps are not working at full capacity and across areas where previous flood waters remain. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
020 WGCA62 TJSJ 101949 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 349 PM AST Tue Oct 10 2017 ...FLASH FLOOD WATCH EXTENDED THROUGH 8 PM AST WEDNESDAY... PRZ001>013-VIZ001-002-110400- /O.EXT.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 349 PM AST Tue Oct 10 2017 ...FLASH FLOOD WATCH EXTENDED THROUGH WEDNESDAY EVENING... The Flash Flood Watch has been extended for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through Wednesday evening * The combination of a developing mid to upper level trough sinking southward across the region and high moisture content with a tropical wave moving across the area will support scattered to numerous shower and thunderstorm development across Puerto Rico and the U.S. Virgin Islands. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas where water pumps are not working at full capacity and across areas where previous flood waters remain. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
152 WGCA62 TJSJ 110559 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 159 AM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH EXTENDED THROUGH 8 PM AST WEDNESDAY... PRZ001>013-VIZ001-002-111400- /O.CON.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 159 AM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Through Wednesday Evening * The combination of a developing mid to upper level trough sinking southward across the region and high moisture content with a tropical wave moving across the area will support scattered to numerous shower and thunderstorm development across Puerto Rico and the U.S. Virgin Islands. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas where water pumps are not working at full capacity and across areas where previous flood waters remain. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
131 WGCA62 TJSJ 111806 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR Issued by National Weather Service Miami FL 206 PM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... PRZ001>013-VIZ001-002-120000- /O.CON.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 206 PM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... The Flash Flood Watch continues for * Portions of Puerto Rico and Virgin Islands, including the following areas, in Puerto Rico, Central Interior, Culebra, Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, Southwest, Vieques, and Western Interior. In Virgin Islands, St Croix and St.Thomas...St. John...and Adjacent Islands. * Until 8 PM AST this evening * The combination of a developing mid to upper level trough sinking southward across the region and high moisture content with a tropical wave moving across the area will continue to support scattered to numerous shower and thunderstorm development across Puerto Rico and the U.S. Virgin Islands. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas where water pumps are not working at full capacity and across areas where previous flood waters remain. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
931 WGCA62 TJSJ 112340 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR 740 PM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... PRZ001>004-007-011>013-VIZ001-002-120045- /O.CAN.TJSJ.FF.A.0008.000000T0000Z-171012T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior- Ponce and Vicinity-Southwest-Culebra-Vieques- St.Thomas...St. John...and Adjacent Islands-St Croix- Including the cities of Bayamon, Carolina, Catano, Guaynabo, San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, San Lorenzo, Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, and Grove Place 740 PM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Puerto Rico and Virgin Islands has been cancelled. $$ PRZ005-006-008>010-120745- /O.EXT.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Central-Central Interior-Northwest-Western Interior- Mayaguez and Vicinity- Including the cities of Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, and San German 740 PM AST Wed Oct 11 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch is now in effect for * A portion of Puerto Rico, including the following areas, Central Interior, Mayaguez and Vicinity, North Central, Northwest, and Western Interior. * Through Thursday evening * The combination of light southeast winds, local effects and diurnal heating will support scattered to numerous shower, thunderstorm development as well as significant rainfall accumulations across the northwest quadrant of Puerto Rico. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WS/JA/CAM
355 WGCA62 TJSJ 120736 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 336 AM AST Thu Oct 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... PRZ005-006-008>010-121545- /O.CON.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Central-Central Interior-Northwest-Western Interior- Mayaguez and Vicinity- Including the cities of Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, and San German 336 AM AST Thu Oct 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of Puerto Rico, including the following areas, Central Interior, Mayaguez and Vicinity, North Central, Northwest, and Western Interior. * Through this evening * The combination of light southeast winds, local effects and diurnal heating will support scattered to numerous shower, thunderstorm development as well as significant rainfall accumulations across the northwest quadrant of Puerto Rico. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
254 WGCA62 TJSJ 121155 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 755 AM AST Thu Oct 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PUERTO RICO... PRZ005-006-008>010-130000- /O.CON.TJSJ.FF.A.0008.000000T0000Z-171013T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Central-Central Interior-Northwest-Western Interior- Mayaguez and Vicinity- Including the cities of Arecibo, Barceloneta, Dorado, Florida, Manati, Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, and San German 755 AM AST Thu Oct 12 2017 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PUERTO RICO UNTIL 8 PM AST THIS EVENING... The Flash Flood Watch continues for * A portion of Puerto Rico, including the following areas, Central Interior, Mayaguez and Vicinity, North Central, Northwest, and Western Interior. * Through this evening * The combination of light southeast winds, local effects and diurnal heating will support scattered to numerous shower and thunderstorm development as well as significant rainfall accumulations across the northwest quadrant of Puerto Rico today. * Soils are already saturated and loose, and many of the rivers and small streams remain at above normal levels. Therefore, there is a high risk of river and small stream flooding as well as mudslides and rockfall in areas of steep terrain both in rural and urban areas. Urban flooding is also likely across low lying and poor drainage areas. Any additional rainfall across these areas can lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 6:41 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Oct 9, 6:41 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service San Juan PR 741 AM AST Mon Oct 9 2017 .AVIATION... Quiet conditions are still expected through midday with light and variable winds becoming E/NE along the north coast of PR and E/SE along the south coast. Light and variable winds this morning becoming light but steady E/NE winds over the USVI for today. Interior convection across PR from early afternoon through sunset as the north and south seabreezes push inland...numerous IFR showers/sct LIFR thunderstorms possibly affecting JSJ-JBQ- JMZ...chance of MVFR showers/IFR thunderstorms at JPS, as well as IST-ISX. VFR outside of storms. && .PREV DISCUSSION... /issued 555 AM AST Mon Oct 9 2017/ SHORT TERM...Monday through Wednesday Cloudy skies prevailed across Puerto Rico and the U.S. Virgin Islands overnight. Some showers were noted mainly across the northeast and east sections of Puerto Rico and the northern U.S. Virgin Islands. Temperatures were in the upper 70s and the winds were light and variable. For today, A very moist and unstable atmosphere will result in very active weather across the local islands. Heavy rainfall in showers and thunderstorms can be expected this afternoon along and north of the Cordillera Central of Puerto Rico. The shower and thunderstorm activity will spread over the western interior and northwest sections of Puerto Rico. Heavy showers with isolated to scattered thunderstorms are expected over the San Juan Metro Area. Rainfall accumulations between 2 to 4 inches can be expected in some localized areas. Soils are already saturated, therefore, any prolonged period of heavy rainfall may result in urban and stream flooding today. Flash flooding cannot be ruled out. This same weather pattern is expected to occur on Tuesday as a deep upper level trough remains across the area. Many of the rivers and small streams are running above normal levels, therefore, there is a high risk of river and small stream flooding as well as mudslides in areas of steep terrain today and Tuesday. For Wednesday, a drier air mass is forecast to move across the region as the aforementioned upper level trough move away from the area. LONG TERM...Thursday through Tuesday A mid to upper level ridge is expected to build from the east by late in the work week. Therefore, a more seasonal weather pattern is then expected. However, lingering moisture, will combine with strong daytime heating and orographic lifting to produce some showers and thunderstorms mainly each afternoon across the local islands. && MARINE... Gentle to moderate E/SE breeze will prevail on the south side of the subtropical ridge located across the northern Atlantic as a tropical wave pushes into the area. Showers and thunderstorms will occur each day as deep tropical moisture remains in place. North to northeast swells will continue to enhance local seas on the Atlantic side of the islands through Saturday night. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 79 87 78 / 70 30 60 40 STT 87 80 85 81 / 50 30 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, Oct 9, 5:34 AM CDT, 6 hours 14 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR Emitido por Servicio Nacional de Meteorologia Miami FL 623 PM AST lunes 9 de octubre de 2017 AMZ710>745-PRZ001>013-101030- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 623 PM AST lunes 9 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de porciones del interior, norte central, & noroeste. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones de riachuelos y deslizamientos. .Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a traves de las aguas lejanas a la costa. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa norte de Puerto Rico. .Dias Dos a Siete...martes a domingo Se esperan aguaceros y tronadas numerosos de martes a miercoles. Es probable que estas tormentas produzcan lluvias fuertes que podrian resuiltar en inundaciones y deslizamientos adicionales, particularmente sobre porciones del interior y norte de la isla grande. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones u otros peligros del tiempo al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-101030- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 623 PM AST lunes 9 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a traves de las aguas lejanas a la costa. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para porciones del oeste de Santa Cruz hoy. .Dias Dos a Siete...martes a domingo Es probable que un riesgo elevado de corrientes marinas continue hasta el domingo para Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 11:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 12:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 1:06 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 1:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 1:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 1:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 1:55 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 2:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 2:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 3:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 4:32 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Oct 9, 4:54 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 5:03 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 5:17 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 6:25 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 2:34 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 5:55 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2017Flash Flood Watches in U.S. Virgin Islands, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.